Alert archive / California / Frost Advisories in 2009

Frost Advisory 14, NWS Eureka, CA

April 15, 2009

NWS Eureka, CA issued this frost advisory at Apr 15, 2009, 2:38 PM PDT. It took effect at Apr 16, 2009, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2009, 2:38 PM PDT (21:38 UTC)
In effect from
Apr 16, 2009, 12:00 AM PDT
Expired
Apr 16, 2009, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 152138
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PDT WED APR 15 2009

CAZ003-076-161045-
/O.NEW.KEKA.FR.Y.0014.090416T0700Z-090416T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
238 PM PDT WED APR 15 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
THURSDAY. 

COLD AIR LEFT BEHIND IN THE WAKE OF THE RECENT PASSING SYSTEM WILL
LEAD TO ONE LAST COLD NIGHT. THIS WILL AFFECT INLAND AREAS OF DEL
NORTE...HUMBOLDT AND MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
000 
WWUS76 KEKA 160556
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1056 PM PDT WED APR 15 2009

CAZ003-076-161600-
/O.CON.KEKA.FR.Y.0014.090416T0700Z-090416T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1056 PM PDT WED APR 15 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

COLD AIR LEFT BEHIND IN THE WAKE OF THE RECENT PASSING SYSTEM
WILL LEAD TO ONE LAST COLD NIGHT. THIS WILL AFFECT INLAND AREAS
OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS76 KEKA 160953
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PDT THU APR 16 2009

CAZ003-076-161600-
/O.CON.KEKA.FR.Y.0014.000000T0000Z-090416T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
253 AM PDT THU APR 16 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

TEMPERATURES HAVE FALLEN INTO THE MID 30S ACROSS INLAND AREAS OF
DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. A FEW LOCATIONS MAY
SEE TEMPERATURES FALL BELOW FREEZING FOR A SHORT TIME THIS MORNING.
TEMPERATURES WILL START TO RISE DURING THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS76 KEKA 161547
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
847 AM PDT THU APR 16 2009


CAZ003-076-161700-
/O.EXP.KEKA.FR.Y.0014.000000T0000Z-090416T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
847 AM PDT THU APR 16 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES CONTINUE TO WARM UNDER PARTLY CLOUDY SKIES...THUS
ENDING THE THREAT FOR FROST.

$$

MAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 4:33 AM PDT, 10 hours 5 minutes earlier.

Area forecast discussion, Apr 15, 4:33 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
433 AM PDT WED APR 15 2009

.SYNOPSIS...A RIDGE OF HIGH PRESSURE CURRENTLY BUILDING OVER THE
WEST COAST WILL BRING DRY WEATHER TO NORTHWEST CALIFORNIA TODAY THROUGH
THE WEEKEND.

&&

.DISCUSSION....SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW
SPINNING OVER NEVADA AND GRADUALLY MOVING TO THE SOUTHEAST. THE
REMAINING COLD TEMPERATURES ASSOCIATED WITH THIS LOW ARE CURRENTLY
OVER INTERIOR SECTIONS. ONCE AGAIN TEMPERATURES ALONG THE REDWOOD
COAST ARE RUNNING WELL ABOVE WHAT WAS FORECAST DUE TO BREEZY WINDS
LASTING LONGER THAN EXPECTED. DUE TO THIS HAVE DECIDED TO DROP THE
FROST ADVISORY FOR THE REDWOOD COAST. WINDS HAVE DECREASED SO
WOULD NOT BE SURPRISED TO SEE TEMPERATURES IN THE WIND SHELTERED
AREAS DROP TOWARDS THE MID 30S BY SUNRISE UNDER THE MOSTLY CLEAR
SKIES. BUT IT DOES NOT LOOK LIKE IT WILL BE OVER A LARE ENOUGH
AREA LONG ENOUGH TO KEEP THE ADVISORY GOING. ALSO NEED TO REMEMBER
THAT SUNRISE IS APPROACHING 630 AM SO THE SHORTER NIGHTS MAKE IT
HARDER FOR IT TO GET REAL COLD. THE FREEZE WARNINGS REMAIN UP FOR
THE NORTH COAST INTERIOR AND THE MENDOCINO INTERIOR BECAUSE
TEMPERATURES ARE EASILY AT OR BELOW FREEZING FOR THEM RIGHT NOW.

FROST ADVISORIES MAY BE NEEDED TONIGHT FOR THE INLAND
ZONES...MAINLY THE MENDOCINO INTERIOR...BUT HAVE HELD OFF ON
ISSUING THEM AT THIS TIME BECAUSE TEMPERATURES ARE MARGINAL AND
WANT THE DAY CREW TO TAKE A CLOSER LOOK AT THINGS TO MAKE SURE WE
ARE SPOT ON.

AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE WEST COAST TODAY
AND IT WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. A WEAK FRONT
WILL MOVE THROUGH THURSDAY NIGHT INTO FRIDAY MORNING...BRINGING
CLOUDS AND THE SLIGHT CHANCE OF LIGHT RAIN TO LOCATIONS NORTH OF
CAPE MENDOCINO. OTHERWISE...THE RIDGE WILL CONTINUE TO DOMINATE OUR
WEATHER THROUGH THE WEEKEND. EXPECT DRY WEATHER AND SLIGHTLY ABOVE
NORMAL TEMPERATURES OVER THE WEEKEND. STROZ

&&

.AVIATION...PREDOMINATELY VFR CONDITIONS CAN BE ANTICIPATED OVER
MOST OF NORTHWEST CALIFORNIA THROUGH THE NEXT TAF CYCLE. THE STRONG
NORTHERLY WINDS EXPERIENCED ALONG THE COAST THE LAST COUPLE DAYS WILL
DIMINISH TODAY WITH ONLY SOME GUSTS NEAR 20 KT EXPECTED IN THE
AFTERNOON. SOME LOW CLOUDS AND FOG MAY BRING BRIEF PERIODS OF MVFR
CONDITIONS TO KACV LATE IN THE DAY.  INTERIOR SITES SHOULD ALSO SEE
VFR CONDITIONS WHILE KUKI ALSO OBSERVES A DROP IN THE NORTHERLY
WINDS TODAY.

&&

.MARINE...NORTHERLY WINDS WILL BE A BIT MORE SUBDUED TODAY BUT STILL
REMAINING WITHIN SCA CRITERIA OVER ALL OF THE COASTAL WATERS WITH
PEAK GUSTS OCCURRING IN THE AFTERNOON AGAIN TODAY. A WEAK FRONT WILL
ENTER THE NORTHERN WATERS ON THU...WITH BACKING WINDS NORTH OF THE
CAPE...WHILE REMAINING BELOW ADVISORY CRITERIA. AFTER FROPA...WINDS
LOOK TO REMAIN LIGHT UNTIL SATURDAY AFTERNOON WHEN POSSIBLE ADVISORY
CONDITIONS ARE POSSIBLE AS A THERMAL TROUGH SETS UP OVER INTERIOR
CA. A WESTERLY SWELL ASSOCIATED WITH THE FRONT WILL ENTER THE WATERS
ON THURSDAY PEAKING AROUND 7 FT THURSDAY EVENING. A LARGER NW SWELL
WILL ENTER THE WATERS ON SATURDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR NORTH COAST INTERIOR
AND MENDOCINO INTERIOR.

NORTHWEST CALIFORNIA COASTAL WATERS...

SCA FOR WINDS AND SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 15, 3:34 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
334 AM PDT WED APR 15 2009

CAZ003-076-151600-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
334 AM PDT WED APR 15 2009

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING HAS BEEN ISSUED...PLEASE SEE AWIPS PRODUCT
/SFONPWEKA/ OR WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS.

A FROST ADVISORY MAY BE NEEDED TONIGHT AS LOW TEMPERATURES
DROP CLOSE TO THE MID 30S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.